Alert archive / Utah / Flash Flood Warnings in 2006

Flash Flood Warning 3, NWS Grand Junction, CO

July 10, 2006Grand County, Utah

NWS Grand Junction, CO issued this flash flood warning at Jul 10, 2006, 4:28 PM MDT for Grand County, Utah. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 10, 2006, 4:28 PM MDT (22:28 UTC)
Expired
Jul 10, 2006, 6:30 PM MDT
In force
2 hr
Issued by
NWS Grand Junction, CO
Area
Counties, with a storm outline in the text

County Grand County, UT

The radar

The Grand Junction radar (KGJX), 118 km from the middle of the area, began a volume at 22:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 10.5 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2006-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 19 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2006-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -20 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
19 J/kg
Mixed-layer CIN
-188 J/kg
Mixed-layer LCL
1066 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-20 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Junction, CO wrote its last area forecast discussion before this flash flood warning went out at Jul 10, 2:48 PM MDT, 1 hour 40 minutes earlier.

Area forecast discussion, Jul 10, 2:48 PM MDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
248 PM MDT MON JUL 10 2006

.SHORT TERM (TONIGHT THROUGH WEDNESDAY)...
ACTIVE AFTERNOON ACROSS THE FORECAST AREA WITH SCATTERED
THUNDERSTORMS...ESPECIALLY ALONG AND NORTH OF THE SAN JUANS AND
ACROSS NORTHEAST UTAH. FEW DIFFERENT ELEMENTS ASSOCIATED WITH EACH
AREA...AS SOUTHERN STORMS HAVE BEEN SLOW MOVING...HEAVY RAIN
PRODUCERS WITH MINOR FLOODING ISSUES BEING REPORTED FROM SPOTTERS AND
LOCAL LAW ENFORCEMENT. THESE STORMS BEING AIDED BY A WEAK UPPER LEVEL
JET AND SHRTWV DRIFTING THROUGH THE FOUR CORNERS REGION. NORTHERN
STORMS ASSOCIATED WITH YET ANOTHER UPPER LEVEL WAVE WHICH IS PUSHING
EAST ACROSS THE GREAT BASIN. THESE STORMS EXHIBITING BETTER MOTION
AND SOME WEAK SPEED AND DIRECTIONAL SHEAR TO SUPPORT A LITTLE
BETTER ORGANIZATION. FEW SEVERE STORMS STILL NOT OUT OF THE QUESTION
THROUGH THIS EVENING AND THREAT OF HEAVY RAIN WILL REMAIN WITH
PRECIPITABLE WATER HOLDING AROUND ONE INCH.

EXPECT CONVECTION TO LINGER INTO THE LATE NIGHT HOURS WITH UPPER
LEVEL SUPPORT IN THE FORM OF WEAK WIGGLES IN THE WESTERN FLOW ALOFT.
LITTLE CHANGE ON TUESDAY AS DIURNALLY DRIVEN STORMS CONTINUE TO
WORK ON RESIDUAL LOW LEVEL MOISTURE...ALTHOUGH CONVECTIVE ACTIVITY
WILL BE SLOWLY DIMINISHING WITH DRIER AIR GRADUALLY WORKING IN.
STILL EXPECT SCATTERED MOUNTAIN POPS...DRIFTING INTO THE VALLEYS
DURING THE AFTERNOON AND EVENING HOURS.

HEIGHTS START TO RISE ONCE AGAIN ON WEDNESDAY WITH FLOW ALOFT
BECOMING MORE SWLY. THIS WL INTRODUCE EVEN DRIER CONDITIONS...WITH
DIURNALLY DRIVING CONVECTION BECOMING CONFINED TO THE HIGHER
TERRAIN. EXPECT TEMPS TO WARM A FEW DEGREES EACH DAY AS ATMOSPHERE
SLOWLY DRIES AND H7 TEMPS CLIMB TO AROUND +16...WHICH WILL BRING A
RETURN OF NORMAL TO SLIGHTLY ABOVE NORMAL TEMPS BY WEDNESDAY
AFTERNOON.

.LONG-TERM (WEDNESDAY NIGHT THROUGH MONDAY)...
TAIL END OF SHORTWAVE BRUSH NE UT/NW CO WED NIGHT INTO THU BUT LOOKS
TO WEAK GENERATE MUCH MORE THAN SOME CLOUDS. GRADUAL RISE IN 500 MB
HEIGHTS AS BROAD MID-LEVEL RIDGE DEVELOPS FROM THE 4-CORNERS TO
CENTRAL PLAINS...ACCOMPANIED BY A GRADUAL INCREASE IN MOISTURE
TOWARDS THE WEEKEND. 700 MB TEMPS ON THE RISE AS WELL...WITH GFS
INDICATING H7 TEMPS OF 18C-20C ACROSS MOST OF THE AREA FRI-SAT FOR
HOT TEMPS BY THE END OF THE WEEK. GFS ALSO INDICATING INCREASING
MOISTURE BY SAT-SUN IN RATHER WEAK FLOW...WITH 700 MB SPECIFIC
HUMIDITIES RANGING FROM 4 K/KG NORTH TO 6 K/KG SOUTH. EXPECT TO SEE
GRADUAL INCREASE IN AFTN/EVE SHOWER ACTIVITY AS A RESULT...AND HAVE
INCREASED POPS TO CHANCE CATEGORY FOR MOST MTN AREAS SUN-MON. ALSO
BOOSTED CLOUD COVER SUN-MON.

&&

.GJT WATCHES/WARNINGS/ADVISORIES...
.CO...NONE.
.UT...NONE.

&&

JDC/JAD
Hazardous weather outlook, Jul 10, 5:45 AM MDT, 10 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
545 AM MDT MON JUL 10 2006

COZ001>014-017>023-UTZ022>025-027>029-111145-
ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES-
CENTRAL COLORADO RIVER BASIN-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR-
EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS-
ELKHEAD AND PARK MOUNTAINS-FLAT TOPS-
FOUR CORNERS/UPPER DOLORES RIVER-
GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS-
GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN-
NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER-
ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH-
SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU-
UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY-
UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS-
545 AM MDT MON JUL 10 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN
COLORADO.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR...
ESPECIALLY THIS AFTERNOON AND EVENING. LOCALLY HEAVY RAINFALL IS
POSSIBLE. THUNDERSTORMS WILL ALSO BE CAPABLE OF PRODUCING STRONG
GUSTY WINDS TO 40 MPH...DANGEROUS CLOUD TO GROUND LIGHTNING AND SMALL
HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR EACH
AFTERNOON AND EVENING THROUGH SUNDAY...ESPECIALLY OVER THE MOUNTAINS.
THE STORMS MAY PRODUCE CLOUD TO GROUND LIGHTNING...STRONG GUSTY
WINDS...AND HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. HOWEVER...
SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF HEAVY RAINFALL AS SOON
AS POSSIBLE.

TAL

The office that day

Everything else NWS Grand Junction, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 2:56 PM MDTSevere Thunderstorm WarningGJTMontrose19 min
Jul 10, 4:05 PM MDTSevere Thunderstorm WarningGJTGrand40 min

Nearby

Flash Flood Warnings in Utah, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.